Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Albany, NY

July 19, 2015Albany County, Rensselaer County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 19, 2015, 4:24 PM EDT for Albany County, Rensselaer County, New York. It was in force for 36 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2015, 4:24 PM EDT (20:24 UTC)
Expired
Jul 19, 2015, 5:00 PM EDT
In force
36 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Albany County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 30 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:36 PM EDTTSTM WND DMGBethlehem Center, NY1 TREE DOWN.
Jul 19, 4:36 PM EDTHAIL 0.88Bethlehem Center, NYNICKEL SIZE HAIL
Jul 19, 4:47 PM EDTTSTM WND DMGCastleton-On-Hudson, NY1 TREE DOWN ON WIRES ON CAMPBELL AVE.
Jul 19, 4:47 PM EDTTSTM WND DMGCastleton-On-Hudson, NYMULTIPLE TREES AND WIRES DOWN ON CAMPBELL AVE....KNICKERBOCKER ROAD AND MUITZESKILL RD.
Jul 19, 4:50 PM EDTTSTM WND DMGSelkirk, NYTREES AND WIRES DOWN.
Jul 19, 4:50 PM EDTHAIL 1.75Selkirk, NYGOLFBALL SIZE HAIL
Jul 19, 4:50 PM EDTHAIL 2Selkirk, NYFEW PIECES LIME/HEN EGG SIZE...MAJORITY QUARTER TO GOLF BALL SIZE.
Jul 19, 5:10 PM EDTTSTM WND DMGCoeymans, NYDOWNED TREES ALONG RIVER RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:49 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WUUS51 KALY 192024
SVRALY
NYC001-083-192100-
/O.NEW.KALY.SV.W.0046.150719T2024Z-150719T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT SUN JUL 19 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 500 PM EDT

* AT 423 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  CASTLETON-ON-HUDSON...OR NEAR EAST GREENBUSH...MOVING EAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  RENSSELAER AROUND 435 PM EDT.
  EAST GREENBUSH AROUND 440 PM EDT.
  NASSAU AROUND 455 PM EDT.
  WEST SAND LAKE AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COEYMANS...KENWOOD...NORMANSVILLE...JACKS CORNERS...BRAESIDE...
SNYDERS CORNER...BETHLEHEM HEIGHTS...COUSE...SELKIRK YARDS AND
SCHODACK CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4249 7356 4245 7391 4267 7390 4267 7360
TIME...MOT...LOC 2023Z 267DEG 12KT 4255 7376 

HAIL...0.75IN
WIND...60MPH
 
$$

SNYDER/LEE
2 follow-up statements
434 
WWUS51 KALY 192028
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EDT SUN JUL 19 2015

NYC001-083-192100-
/O.CON.KALY.SV.W.0046.000000T0000Z-150719T2100Z/
ALBANY NY-RENSSELAER NY-
428 PM EDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN ALBANY AND SOUTHWESTERN RENSSELAER COUNTIES...

AT 428 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
CASTLETON-ON-HUDSON...OR NEAR EAST GREENBUSH...AND IS NEARLY
STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EAST GREENBUSH AROUND 440 PM EDT.
  NASSAU AROUND 455 PM EDT.
  WEST SAND LAKE AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COEYMANS...KENWOOD...NORMANSVILLE...JACKS CORNERS...BRAESIDE...
SNYDERS CORNER...BETHLEHEM HEIGHTS...COUSE...SELKIRK YARDS AND
SCHODACK CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4249 7356 4245 7391 4267 7390 4267 7360
TIME...MOT...LOC 2028Z 267DEG 12KT 4255 7374 

HAIL...1.00IN
WIND...60MPH
 
$$

SNYDER/LEE
151 
WWUS51 KALY 192040
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT SUN JUL 19 2015

NYC001-083-192100-
/O.CON.KALY.SV.W.0046.000000T0000Z-150719T2100Z/
ALBANY NY-RENSSELAER NY-
440 PM EDT SUN JUL 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN ALBANY AND SOUTHWESTERN RENSSELAER COUNTIES...

AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EAST
GREENBUSH...MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  NASSAU AROUND 455 PM EDT.
  WEST SAND LAKE AROUND 500 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
COEYMANS...JACKS CORNERS...BRAESIDE...BETHLEHEM HEIGHTS...COUSE...
SELKIRK YARDS...SCHODACK CENTER...CALLANANS CORNERS...COEYMANS HOLLOW
AND BEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4249 7356 4245 7391 4259 7387 4267 7360
TIME...MOT...LOC 2039Z 267DEG 12KT 4255 7369 

HAIL...1.00IN
WIND...60MPH
 
$$

SNYDER/LEE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:45 PM EDT, 39 minutes earlier.

Area forecast discussion, Jul 19, 3:45 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT SUN JUL 19 2015

.SYNOPSIS...
THERE IS A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS...SOME
WHICH MAY BE STRONG...AHEAD OF A COLD FRONT WHICH IS EXPECTED TO
MOVE THROUGH THE AREA LATE TONIGHT. WEAK HIGH PRESSURE WILL
CONTROL THE WEATHER MONDAY AND THEN ANOTHER COLD FRONT WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERE THUNDERSTORM WATCH 422 REMAINS IN EFFECT FOR MUCH OF THE
FORECAST AREA UNTIL 1100 PM THIS EVENING. THE WATCH DOES NOT
INCLUDE ULSTER...DUTCHESS AND LITCHFIELD COUNTIES.

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT FOR
ULSTER...DUTCHESS AND LITCHFIELD COUNTIES FOR HEAT INDICES AROUND
100 THIS AFTERNOON...

AS OF 400 PM EDT...A SURFACE TROUGH WAS ORIENTED ACROSS SOUTHEAST
NEW YORK AS A COLD FRONT WAS MOVING INTO THE EASTERN GREAT LAKES
REGION. SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS CONTINUE TO
STREAM EASTWARD ACROSS FAR NORTHERN NEW YORK AS WELL AS CENTRAL
AND EASTERN NEW YORK. AN ORGANIZED MCS IS EXPECTED TO DEVELOP TO
OUR WEST LATER THIS EVENING AND PROPAGATE EAST INTO OUR FA. 18Z
ALBANY SOUNDING REVEALED SBCAPE OF 3207 J/KG...H8-H7 LAPSE RATE OF
7.0 C/KM...AND H7-H5 LAPSE RATE OF 6.8 C/KM...BRN SHEAR OF 50
M2/S2 AND PWAT OF 1.64 IN AND WBZ HEIGHT OF 12640 FT WHICH MAY
LIMIT LARGE HAIL FORMATION. THIS IS ALL INDICATIVE OF THE
INCREASING POTENTIAL FOR SEVERE THUNDERSTORMS AS THE EVENING WEARS
ON WITH THE SEVERE WEATHER THREAT CONTINUING INTO TONIGHT.

AS MENTIONED ABOVE...THE THREAT FOR AN ORGANIZED MCS WITH STRONG
AND POTENTIALLY DAMAGING WIND GUSTS WILL REMAIN THROUGH AT LEAST
MIDNIGHT FOR AREAS FROM GREENE...COLUMBIA AND BERKSHIRE COUNTIES
NORTHWARD. THERE WILL BE ADDITIONAL LINGERING SCATTERED SHOWERS
AND THUNDERSTORMS LATER TONIGHT.

OVERNIGHT LOWS WILL BE IN THE UPPER 50S TO AROUND 70.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY LOOKS DRY AS HIGH PRESSURE RIDGES INTO THE REGION AND BOUNDARY
LAYER TEMPERATURES COOL A FEW DEGREES AND SOME DRYING OCCURS AT
LOW LEVELS. HIGHS MONDAY WELL INTO THE 80S TO AROUND 90...WITH
WEST FLOW AND DOWNSLOPE HELPING TEMPERATURES CLIMB DURING THE
AFTERNOON.

ANOTHER UPPER IMPULSE APPROACHES OUT OF CANADA BY TUESDAY WITH A
REINFORCING SHOT OF COOLER AND DRYER AIR. SO...AN ISOLATED SHOWER
OR THUNDERSTORMS COULD REACH THE SOUTHERN ADIRONDACKS EARLY
TUESDAY MORNING. THEN...SCATTERED SHOWERS AND THUNDERSTORMS
TUESDAY AFTERNOON WITH HIGHS IN THE MID 70S TO UPPER 80S.
LINGERING ISOLATED THUNDERSTORMS TUESDAY NIGHT...OTHERWISE
TRENDING A LITTLE COOLER AND DRYER THROUGH WEDNESDAY. EXPECT LOWS
TUESDAY NIGHT IN THE UPPER 40S TO LOWER 60S WITH HIGHS ON
WEDNESDAY IN THE MID 70S TO LOWER 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
MUCH OF THE LONG TERM PERIOD WILL FEATURE RELATIVELY TRANQUIL
CONDITIONS FOR LATE JULY...WITH TEMPERATURES SLIGHTLY BELOW NORMAL
AND LOWER HUMIDITY LEVELS THAN ARE TYPICAL FOR THIS TIME OF YEAR.

THE WEDNESDAY NIGHT THROUGH FRIDAY TIME FRAME LOOKS TO FEATURE A
PREVAILING UPPER LEVEL LOW CENTERED ACROSS FAR NORTHERN NEW ENGLAND
AND THE CANADIAN MARITIMES...WITH THE REST OF THE NORTHEAST CONUS
UNDER THE INFLUENCE OF AN UPPER LEVEL TROUGH. HOWEVER...OUR AREA
WILL BE IN A DRIER NORTHWEST FLOW REGIME TO THE WEST OF THE MAIN
TROUGH AXIS AND UPPER LOW CENTER.

HOWEVER...THERE COULD BE SOME EMBEDDED SMALLER SCALE DISTURBANCES
WITHIN THIS NORTHWEST FLOW ROTATING AROUND THE SOUTH/WEST PERIPHERY
OF THE UPPER LEVEL TROUGH THAT COULD SWING THROUGH PORTIONS OF THE
REGION. THIS COULD BRING SOME ISOLATED/SCATTERED SHOWERS...ESP IN
COMBINATION WITH DAYTIME HEATING. FOR NOW...WILL INCLUDE SLIGHT
CHC/LOW CHC POPS ACROSS THE SOUTHERN ADIRONDACKS AND SOUTHERN VT FOR
ISOLATED/SCATTERED MAINLY DIURNALLY DRIVEN SHOWERS.

DEWPOINTS ARE EXPECTED TO BE IN THE COMFORTABLE 50S...WHICH WILL
SIGNIFY A BREAK FROM MID-SUMMER HUMIDITY.

UNCERTAINTY INCREASES FOR NEXT WEEKEND...AS SOME UPSTREAM SHORTWAVE
ENERGY MAY REACH THE AREA.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT WILL APPROACH THE TAF SITES FROM THE WEST/NORTHWEST
LATE TONIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL
LIKELY PRECEDE AND ACCOMPANY THIS FRONT...WITH THE BEST CHANCE OF
WIDESPREAD THUNDERSTORMS OCCURRING AFTER SUNSET...MAINLY BETWEEN
03Z/MON-07Z/MON. THESE THUNDERSTORMS MAY OCCUR AS A FAST MOVING
LINE OR CLUSTER...AND COULD BE ACCOMPANIED BY VERY STRONG WIND
GUSTS. MVFR/IFR CONDITIONS WILL OCCUR FOR SHORT PERIODS OF TIME AS
ANY THUNDERSTORM PASS.

AS SHOWERS/THUNDERSTORMS TAPER OFF LATE TONIGHT...SOME AREAS OF
FOG/LOW CLOUDS MAY FORM. HOWEVER...IF THE AREAL COVERAGE OF
SHOWERS/STORMS REMAINS LOW...THEN FOG/LOW CLOUDS MAY REMAIN MUCH
MORE PATCHY. BEST CHANCE FOR IFR CONDITIONS WILL BE AT KPSF.

AFTER ANY LOW CLOUDS/FOG BURN OFF BETWEEN 11Z-13Z/MON...VFR
CONDITIONS SHOULD PREVAIL.

WINDS WILL BECOME SOUTH-SOUTHWEST AROUND 10 KTS THIS AFTERNOON.
SOME HIGHER GUSTS NEAR OR OVER 20 KTS WILL BE POSSIBLE AT KALB
LATER THIS AFTERNOON.

FOR TONIGHT...SOUTH TO SOUTHWEST WINDS SHOULD SHIFT INTO THE WEST
LATER TONIGHT AT 5-10 KT. WINDS ON MONDAY SHOULD BE FROM THE
WEST...AT 8-12 KT...WITH A FEW GUSTS POSSIBLY REACHING INTO THE
15-20 KT RANGE.

WINDS WILL ALSO BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN
AND NEAR ANY THUNDERSTORMS.

OUTLOOK...

MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY: MODERATE OPERATIONAL IMPACT. SCATTERED SHRA...TSRA.
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
WEDNESDAY TO FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS.

THERE IS A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS...SOME
WHICH MAY BE STRONG...AHEAD OF A COLD FRONT WHICH IS EXPECTED TO
MOVE THROUGH THE AREA LATE TONIGHT. WEAK HIGH PRESSURE WILL
CONTROL THE WEATHER MONDAY AND THEN ANOTHER COLD FRONT WILL BRING
SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY.

RELATIVE HUMIDITY VALUES WILL RECOVER TO 80 TO 100 PERCENT
TONIGHT...DROP TO 35 TO 50 PERCENT ON MONDAY...RECOVER TO 75 TO
100 PERCENT MONDAY NIGHT AND DROP TO 35 TO 50 PERCENT AGAIN ON
TUESDAY.

WINDS WILL BE SOUTHWEST AT 5 TO 10 MPH TONIGHT WITH HIGHER GUSTS
NEAR THUNDERSTORMS...WEST AT 5 TO 10 MPH ON MONDAY...BECOMING
LIGHT AND VARIABLE MONDAY NIGHT AND WEST AT 5 TO 10 MPH ON
TUESDAY.

&&

.HYDROLOGY...
SOME HEAVY DOWNPOURS WILL BE POSSIBLE WITH THUNDERSTORMS TONIGHT.
WHILE LARGER STEM RIVERS WILL MAINLY HOLD STEADY...ANY SMALLER
BASINS THAT SEE REPEATED BURSTS OF HEAVY RAINFALL COULD EXPERIENCE
LOCAL RISES...AND FLOODING OF URBAN OR POOR DRAINAGE AREAS IS
ALWAYS POSSIBLE IN THE MID SUMMER DUE TO THUNDERSTORMS WITH HEAVY
RAINFALL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ001-013.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ063>066.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...11/NAS
NEAR TERM...KL/11/NAS
SHORT TERM...11/NAS
LONG TERM...KL/JPV
AVIATION...KL/JPV
FIRE WEATHER...11
HYDROLOGY...11/NAS
CLIMATE...
Hazardous weather outlook, Jul 19, 3:13 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT SUN JUL 19 2015

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
201100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
313 PM EDT SUN JUL 19 2015

...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
SOUTHERN ADIRONDACKS...MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER
CAPITAL REGION...THE LAKE GEORGE SARATOGA REGION OF EAST CENTRAL
NEW YORK...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED FOR THE FOLLOWING
COUNTIES...
IN NEW YORK...HERKIMER...HAMILTON...WARREN...WASHINGTON...FULTON...
MONTGOMERY...SARATOGA...ALBANY...RENSSELAER...SCHOHARIE...GREENE
AND COLUMBIA COUNTIES.
IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM COUNTIES.
IN WESTERN MASSACHUSETTS...BERKSHIRE COUNTY.

CTZ001-013-NYZ063>066-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
313 PM EDT SUN JUL 19 2015

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
THE MID HUDSON VALLEY AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND STRONG GUSTY
WINDS. THE STORM PREDICTION CENTER HAS PLACED THIS REGION IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS THE GREATEST THREAT.

THUNDERSTORMS ARE EXPECTED TO TRACK EAST AT 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND
TONIGHT.

In the hours before

Special weather statement, Jul 19, 3:23 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EDT SUN JUL 19 2015

NYZ052-053-191945-
EASTERN ALBANY-WESTERN RENSSELAER-
323 PM EDT SUN JUL 19 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ALBANY AND
SOUTHWESTERN RENSSELAER COUNTIES...

AT 320 PM EDT...A STRONG THUNDERSTORM WAS OVER DELMAR...MOVING EAST
AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALBANY...TROY...EAST GREENBUSH...COHOES...WATERVLIET...RENSSELAER...
COLONIE...NASSAU...LATHAM...DELMAR...GUILDERLAND...MENANDS...
VOORHEESVILLE...GREEN ISLAND...CASTLETON-ON-HUDSON...WYANTSKILL...
CENTER BRUNSWICK...LOUDONVILLE...WYNANTSKILL AND WEST SAND LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
 INTERSTATE 87 NEAR MILE MARKER 1...NEAR MILE MARKER 2 ...NEAR MILE
MARKER 4...AND BETWEEN MILE MARKERS 2-4 AND 4-5.
 INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 8-7.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4251 7356 4254 7398 4272 7399 4277 7356
      4256 7355
TIME...MOT...LOC 1920Z 268DEG 30KT 4264 7388

SNYDER/LEE
Special weather statement, Jul 19, 3:40 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EDT SUN JUL 19 2015

NYZ038-192015-
SOUTHERN HERKIMER-
340 PM EDT SUN JUL 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...

AT 339 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDDLEVILLE...OR 8
MILES NORTH OF HERKIMER...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ILION...HERKIMER...LITTLE FALLS...FRANKFORT...DOLGEVILLE...NEWPORT...
MIDDLEVILLE...POLAND...COLD BROOK...FAIRFIELD...NORWAY...MARTIN
CORNERS...BEACON LIGHT CORNERS...KAST BRIDGE...FAIRVIEW CORNERS...
BULL HILL...COUNTRYMAN...GOODELL CORNERS...BLACK CREEK RESERVOIR AND
CAREY CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4334 7489 4329 7473 4327 7471 4317 7470
      4317 7472 4315 7471 4314 7474 4313 7473
      4311 7477 4306 7477 4302 7505 4316 7512
      4322 7508 4323 7507 4323 7510 4324 7512
TIME...MOT...LOC 1939Z 243DEG 23KT 4315 7502

SNYDER/LEE
Special weather statement, Jul 19, 4:00 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
400 PM EDT SUN JUL 19 2015

NYZ052-053-192030-
EASTERN ALBANY-WESTERN RENSSELAER-
400 PM EDT SUN JUL 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALBANY AND
SOUTHWESTERN RENSSELAER COUNTIES...

AT 400 PM EDT...A STRONG THUNDERSTORM WAS OVER DELMAR...MOVING EAST
AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALBANY...TROY...EAST GREENBUSH...WATERVLIET...RENSSELAER...COLONIE...
DELMAR...GUILDERLAND...MENANDS...RAVENA...VOORHEESVILLE...
CASTLETON-ON-HUDSON...LOUDONVILLE...SELKIRK...FEURA BUSH...NEW
SCOTLAND...MCKOWNVILLE...CALLANANS CORNERS...HOUCKS CORNERS AND
MALLORYS CORNERS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE
MARKERS 8 AND 6-5A.
 INTERSTATE 87 MILE MARKER 1 AND NEAR MILE MARKER 2 .
 INTERSTATE 787 BETWEEN MILE MARKERS 2 AND 1...AND BETWEEN MILE
MARKERS 6 AND 4.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4247 7369 4252 7394 4271 7396 4271 7368
TIME...MOT...LOC 2000Z 272DEG 20KT 4261 7379

SNYDER/LEE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:11 PM EDTSpecial Weather StatementALYDutchess34 min
Jul 19, 4:09 AM EDTHeat AdvisoryALYDutchess, Ulster14 hr
Jul 19, 3:23 PM EDTSpecial Weather StatementALYAlbany22 min
Jul 19, 3:40 PM EDTSpecial Weather StatementALYFulton35 min
Jul 19, 4:00 PM EDTSpecial Weather StatementALYAlbany30 min
Jul 19, 4:10 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Jul 19, 4:46 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer44 min
Jul 19, 4:54 PM EDTSpecial Weather StatementALYMontgomery, Schoharie51 min
Jul 19, 5:00 PM EDTTornado WarningALYColumbia, Rensselaer45 min
Jul 19, 5:17 PM EDTSpecial Weather StatementALYRensselaer28 min
Jul 19, 5:17 PM EDTSevere Thunderstorm WarningALYSchoharie43 min
Jul 19, 5:23 PM EDTSpecial Weather StatementALYRensselaer37 min
Jul 19, 5:23 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer56 min
Jul 19, 5:26 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady64 min
Jul 19, 5:37 PM EDTFlash Flood WarningALYAlbany, Rensselaer, Saratoga, Schenectady3 hr
Jul 19, 5:45 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady46 min
Jul 19, 5:51 PM EDTFlash Flood WarningALYColumbia, Rensselaer6 hr
Jul 19, 5:53 PM EDTSpecial Weather StatementALYWarren52 min
Jul 19, 5:59 PM EDTSpecial Weather StatementALYWarren31 min
Jul 19, 6:00 PM EDTTornado WarningALYFulton, Montgomery, Saratoga, Schenectady20 min
Jul 19, 6:04 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington3 hr
Jul 19, 6:14 PM EDTFlash Flood WarningALYRensselaer, Saratoga, Schenectady, Washington3 hr
Jul 19, 6:25 PM EDTSevere Thunderstorm WarningALYUlster65 min
Jul 19, 6:30 PM EDTSevere Thunderstorm WarningALYRensselaer60 min
Jul 19, 6:37 PM EDTSpecial Weather StatementALYWashington23 min
Jul 19, 6:54 PM EDTSevere Thunderstorm WarningALYWashington26 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.